Alert archive / West Virginia / Flash Flood Warnings in 2025
Flash Flood Warning 91, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jun 28, 2025, 5:27 PM EDT for Pocahontas County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2025, 5:27 PM EDT (21:27 UTC)
- Expired
- Jun 28, 2025, 7:53 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Pocahontas County, WV
The radar
The Roanoke radar (KFCX), 143 km from the middle of the area, began a volume at 21:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 9.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 413 J/kg
- Mixed-layer CIN
- -86 J/kg
- Mixed-layer LCL
- 718 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
569
WGUS51 KRLX 282127
FFWRLX
WVC075-290030-
/O.NEW.KRLX.FF.W.0091.250628T2127Z-250629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
527 PM EDT Sat Jun 28 2025
The National Weather Service in Charleston has issued a
* Flash Flood Warning for...
East Central Pocahontas County in northeastern West Virginia...
* Until 830 PM EDT.
* At 527 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1.5 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, highways,
streets and underpasses as well as other poor drainage
and low-lying areas.
* Some locations that will experience flash flooding include...
Frost.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Report flooding to the National Weather Service by calling toll
free, 800 401 9535, when you can do so safely.
&&
LAT...LON 3825 7997 3834 7995 3832 7980 3831 7981
3830 7980 3829 7980 3829 7979 3827 7979
3827 7980 3826 7981 3825 7981 3825 7982
3825 7983 3824 7983 3824 7985 3822 7986
3823 7991
FLASH FLOOD...RADAR INDICATED
$$
GW1 follow-up statement
104
WGUS71 KRLX 282353
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
753 PM EDT Sat Jun 28 2025
WVC075-290003-
/O.CAN.KRLX.FF.W.0091.000000T0000Z-250629T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pocahontas WV-
753 PM EDT Sat Jun 28 2025
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL POCAHONTAS
COUNTY...
The heavy rain has ended and flood waters have receded. Flooding is
no longer expected to pose a threat. Please continue to heed any
remaining road closures.
&&
LAT...LON 3825 7997 3834 7995 3832 7980 3831 7981
3830 7980 3829 7980 3829 7979 3827 7979
3827 7980 3826 7981 3825 7981 3825 7982
3825 7983 3824 7983 3824 7985 3822 7986
3823 7991
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 1:54 PM EDT, 3 hours 33 minutes earlier.
Area forecast discussion, Jun 28, 1:54 PM EDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION National Weather Service Charleston WV 154 PM EDT Sat Jun 28 2025 .SYNOPSIS... Daily chances for showers and storms prevail through the weekend amid the ongoing heat wave. Cold frontal passage Tuesday. Brief high pressure Wednesday. Another cold front crosses Thursday. && .NEAR TERM /THROUGH TONIGHT/... As of 135 PM Saturday... A cold front stalls to our north this evening. An unstable environment, characterized by PWATs up to 2 inches, SBCAPE exceeding 3,000 J/Kg and poor deep layered shear will support development for slow-moving afternoon showers and thunderstorms through this evening. Localized water problems may result from repetitive heavy downpours, or very slow moving storms. Convection may be more active across the northern portions of our CWA nearby the front, and over the higher elevations this evening. Some models show few ripples of vorticity within a zonal flow at H500 passing tonight. SPC maintains a marginal risk for severe thunderstorms for these areas through this evening. The main threat will be damaging winds and heavy downpours. There could be a lull in precipitation activity late tonight into Sunday morning. However, expect less convective activity on Sunday. A clean zonal flow at H500 will allow for another episode of convection driven by diurnal heating and ample moisture during the afternoon and evening hours. It will remain muggy at night with dewpoints reaching the mid 70s across the lowlands. Hot temperatures in the lower 90s and available moisture will provide heat index values in the upper 90s across some lowland spots on Sunday afternoon. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... As of 135 PM Saturday... The front remains stationary across our north through Sunday night, and then relocates just northeast of our CWA by Monday. Its vicinity will enhance diurnal heating convection Monday afternoon and evening, while a new cold front approaches from the west. Models have been consistent on the timing of this new cold front, arriving to SE OH by Tuesday morning. Central guidance increases PoPs to categorical Monday through Tuesday. Scattered to numerous showers and thunderstorms can be expected. Flooding issues may be a concern. Sunday and Monday nights will still feel less muggy than previous night with temperatures in the upper 60s across the lowlands, ranging into the lower 60s northeast mountains. Hot temperatures around 90 degrees can be expected Monday afternoon across the lowlands. However, temperatures will moderate on Tuesday due to abundant cloudiness, cooling showers and a relatively fresher airmass behind the cold front. Expect highs in the mid 80s across the lowlands, ranging into the 60s higher elevations on Tuesday. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... As of 135 PM Saturday... Surface high pressure builds Tuesday night and Wednesday providing drier weather conditions and a return of hot temperatures. Forecast weather charts show another cold front arriving to our area Thursday, crossing slowly south into early Friday. Although, it is still far out, accepted general guidance with slight chance probability of precipitation for now. A gradual warm up can be expected Wednesday into the weekend, with temperatures reaching the lower 90s by Saturday. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... As of 152 PM Saturday... Radar imagery shows showers and thunderstorms developing along what appears to be a surface boundary extending from PA, southwest to central KY at the moment of writing. Expect convection to increase in coverage and intensity this afternoon. Some storms could be strong to severe, capable to produce very heavy downpours and damaging wind gusts. Terminals most likely to be affected will be PKB, CKB and EKN. This activity will last past sunset, but decreasing in coverage and intensity tonight. Overall, expect VFR conditions under light flow. Brief periods of IFR/LIFR conditions will result with the heavier showers or storms. Strong gusty winds may accompany strong storms. A cold front stalls to our north this evening, perhaps keeping chances for precipitation into the overnight hours. Nearby the front, low level stratus will be possible mainly across the northern sites (PKB, CKB and EKN). MVFR/IFR ceilings could materialize over these terminals during the overnight hours. Calm winds tonight, in conjunction with the nearby front, will pose a higher likelihood for river valley fog late tonight into Sunday morning. This will especially be the case for locations that receive measurable rainfall with activity later on today. IFR/LIFR conditions possible under dense fog mainly affecting EKN. Although other river valleys and areas that receive rain will experience fog, it may remain shallow or in the vicinity over the rest of terminals. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SUNDAY... FORECAST CONFIDENCE: Medium. ALTERNATE SCENARIOS: Timing and intensity of showers/storms may vary from the forecast this afternoon and evening. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H H H H H H BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H H H H H H H H H L H PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H H H H H H H H H H L AFTER 18Z SUNDAY... IFR conditions possible in afternoon and evening thunderstorms, and early morning fog, through Monday. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...None. OH...None. KY...None. VA...None. && SYNOPSIS...ARJ NEAR TERM...ARJ SHORT TERM...ARJ LONG TERM...ARJ AVIATION...ARJ
Hazardous weather outlook, Jun 28, 3:17 AM EDT, 14 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 317 AM EDT Sat Jun 28 2025 OHZ066-067-075-076-083>087-WVZ006>011-014>020-027>032-039-040- 521>526-290730- Perry-Morgan-Athens-Washington-Jackson OH-Vinton-Meigs-Gallia- Lawrence OH-Cabell-Mason-Jackson WV-Wood-Pleasants-Tyler-Putnam- Kanawha-Roane-Wirt-Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 317 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for southeast Ohio, and portions of central, northeast, northern, southern and western West Virginia. .DAY ONE...Today and Tonight. Isolated thunderstorms this afternoon and evening may become strong to severe and bring strong wind gusts, small hail and locally heavy rainfall. Localized flooding is possible under slow moving storms. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive rainfall within thunderstorms may produce localized flooding issues from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-VAZ003-004-WVZ005-013-024>026-033-034-515>520-290730- Greenup-Carter-Boyd-Lawrence-Dickenson-Buchanan-Wayne-Lincoln-Mingo- Logan-Boone-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh- Northwest Fayette-Southeast Fayette-Northwest Nicholas- Southeast Nicholas- 317 AM EDT Sat Jun 28 2025 This Hazardous Weather Outlook is for northeast Kentucky, southwest Virginia, and portions of southeast, southern and western West Virginia. .DAY ONE...Today and Tonight. Isolated thunderstorms tonight may bring locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Excessive rainfall within thunderstorms may produce localized flooding issues from Sunday into Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jun 28, 3:02 PM EDT, 2 hours 25 minutes before
Special Weather Statement
National Weather Service Charleston WV
302 PM EDT Sat Jun 28 2025
WVZ020-031-032-281930-
Doddridge WV-Harrison WV-Taylor WV-
302 PM EDT Sat Jun 28 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHEASTERN DODDRIDGE...NORTHERN
TAYLOR AND NORTHERN HARRISON COUNTIES THROUGH 330 PM EDT...
At 300 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Monongah to 8 miles south of Jacksonburg.
Movement was east at 15 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Clarksburg, Bridgeport, Shinnston, Lumberport, Enterprise, Valley
Falls, Wallace, Sedalia, Center Point, McGee, and Meadowbrook.
This includes Interstate 79 between mile markers 124 and 128.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3934 8009 3931 8040 3937 8073 3945 8062
3944 8060 3945 8058 3943 8058 3944 8056
3943 8054 3944 8051 3946 8051 3947 8049
3943 8028 3939 8020 3941 8011 3939 8009
3940 8003 3945 7994 3944 7991
TIME...MOT...LOC 1900Z 276DEG 14KT 3944 8024 3941 8059
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
04Special weather statement, Jun 28, 5:17 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Charleston WV
517 PM EDT Sat Jun 28 2025
OHZ066-282200-
Perry OH-
517 PM EDT Sat Jun 28 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN PERRY COUNTY
THROUGH 600 PM EDT...
At 517 PM EDT, Doppler radar was tracking a strong thunderstorm over
Buckeye Lake, or near Heath, moving east at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Thornport, Harbor Hills, Thornville, and Glenford.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3993 8242 3992 8241 3991 8217 3982 8217
3985 8247 3992 8247 3993 8246
TIME...MOT...LOC 2117Z 276DEG 14KT 3994 8251
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
04The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 9:32 PM EDT | Special Weather Statement | RLX | Wood | 28 min |
| Jun 27, 9:34 PM EDT | Special Weather Statement | RLX | Randolph | 41 min |
| Jun 27, 10:03 PM EDT | Special Weather Statement | RLX | Ritchie, Wirt | 27 min |
| Jun 28, 3:02 PM EDT | Special Weather Statement | RLX | Harrison | 28 min |
| Jun 28, 7:48 PM EDT | Special Weather Statement | RLX | Calhoun, Gilmer | 27 min |
Nearby
Flash Flood Warnings in West Virginia, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.